MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,3.5 MINI,32MM LGTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 12/14/2023, it was reported by a distributor that an ar-8730-32h mini compression ft screw broke.This occurred during a navicular fracture on (b)(6) 2023, where the navicular was properly reduced and drilled.Upon inserting the screw, the first screwdriver used was stripped.A second driver was used but began stripping as well.The extractor/trephine from the ar-8738c set was used to try and remove the screw, but the screw broke.The portion of the broken screw and k-wire remained in the patient as part of the final construct.A dynanite staple was used as well to provide further compression.The doctor noted that the patient had very hard bone quality.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The method of bone preparation and the quality of the bone encountered were not specified.Per dfu-0110-eo rev 0 section e warnings - the joint or osteotomy should be stabilized prior to insertion of the screw to prevent damage to the screw or inserter.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
COMPR FT SCRW,3.5 MINI,32MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18505873
Report Number1220246-2024-00332
Device Sequence Number8146191
Product Code HRS
UDI-Device Identifier00888867127050
UDI-Public00888867127050
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI,32MM LGTH
Device Catalogue NumberAR-8730-32H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown